MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, lens was explanted in secondary procedure due to intolerant lens.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned inside white gauze material that was taped closed and placed into a large biohazard bag.Viscoelastic and fibers from the gauze was observed dried on the lens.The optic was cut into pieces, typical of an insertion and removal.The lens was cleaned with klrp for further evaluation.One optic portion was torn in a semi-circle (still attached) at the edge.Two additional areas of small cracked optic damage were observed near the cut line of damage near the center.Cracks in the shape of an instrument used to grasp the lens were observed on the anterior and directly opposite on the posterior side of the optic.The other optic portion was cracked near the optic center on the anterior surface.Cracks in the shape of an instrument used to grasp the lens were also observed on the anterior optic surface and directly opposite on the posterior side of the optic.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint.The explanted lens was returned and evaluated.The lens was cut into pieces, typical of an insertion and removal.Each optic portion had numerous areas of damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that in the surgeon's opinion; the patient was intolerant to the lens.The company 22.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company 22.0 diopter monofocal lens.Due to the exchange of a company diopter lens for a non-company monofocal 22.0 diopter lens, this suggests that a monofocal lens design and one-half diopter less as the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22096207
Report Number1119421-2025-01521
Device Sequence Number15179928
Product Code POE
UDI-Device Identifier00380652405829
UDI-Public(01)00380652405829(17)271211(11)231213(10)15768629
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Lot Number15768629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown